Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 190, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 2:49 PM EDT for Johnston County, Nash County, Wilson County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 27, 2011, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:01 PM EDT | TSTM WND DMG | Bailey, NC | TREE DOWN NEAR BAILEY |
| Jun 27, 3:31 PM EDT | TSTM WND DMG | 2 Nw Wilson, NC | TREE DOWN ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS52 KRAH 271849
SVRRAH
NCC101-127-195-271945-
/O.NEW.KRAH.SV.W.0190.110627T1849Z-110627T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EMIT TO COATS
CROSSROADS...OR ALONG A LINE EXTENDING FROM LINWOOD TO 13 MILES
NORTHEAST OF LILLINGTON...MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED
HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FLOWERS...
BENSON...
SMITHFIELD...FOUR OAKS...
SELMA...
MICRO...PINE LEVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN...
THUNDER OR LIGHTNING. TAKE COVER NOW. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE SEEKING SHELTER. GO INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3558 7798 3559 7806 3542 7816 3535 7816
3532 7826 3528 7831 3525 7841 3526 7849
3545 7862 3552 7870 3571 7846 3581 7825
3573 7821 3596 7796 3590 7781 3586 7783
3584 7778
TIME...MOT...LOC 1849Z 303DEG 10KT 3573 7826 3549 7860
$$
ELLIS1 follow-up statement
018
WWUS52 KRAH 271916
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT MON JUN 27 2011
NCC101-271925-
/O.CAN.KRAH.SV.W.0190.000000T0000Z-110627T1945Z/
JOHNSTON NC-
316 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3559 7797 3560 7812 3571 7816 3573 7819
3573 7821 3575 7819 3575 7824 3580 7824
3576 7822 3576 7818 3581 7824 3576 7817
3596 7796 3590 7782 3590 7781 3586 7783
3584 7778
TIME...MOT...LOC 1915Z 303DEG 10KT 3569 7819 3545 7853
$$
NCC127-195-271945-
/O.CON.KRAH.SV.W.0190.000000T0000Z-110627T1945Z/
WILSON NC-NASH NC-
316 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN NASH AND WESTERN WILSON COUNTIES...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BAILEY TO 32 MILES
SOUTHWEST OF LUCAMA...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF LINWOOD TO 11 MILES WEST OF SMITHFIELD...MOVING
SOUTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SIMS...WILSON...
SHARPSBURG...NEW HOPE...ELM CITY AND BLACK CREEK.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3559 7797 3560 7812 3571 7816 3573 7819
3573 7821 3575 7819 3575 7824 3580 7824
3576 7822 3576 7818 3581 7824 3576 7817
3596 7796 3590 7782 3590 7781 3586 7783
3584 7778
TIME...MOT...LOC 1915Z 303DEG 10KT 3569 7819 3545 7853
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 27, 2:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM MONDAY... SCATTERED SEVERE STORMS IN RDU VICINITY FORMED/FEEDING ALONG A TIGHT MOISTURE/INSTABILITY GRADIENT THAT EXTENDS WEST-EAST OVER THE NORTHERN PIEDMONT. INITIATION AIDED BY INTENSE INSOLATION AS WELL AS APPROACH OF MID LEVEL SHEAR AXIS DROPPING SLOWLY SWD FROM SOUTHERN VA. BEST MOISTURE/INSTABILITY STILL LIES ACROSS THE SOUTHERN PIEDMONT-SANDHILLS-SOUTHERN-CENTRAL COASTAL PLAIN SO EXPECT STORMS TO MIGRATE SWD INTO THIS REGION THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING. ALSO...SHORT TERM MODEL GUIDANCE HAS BEEN CONSISTENT IN THEIR DEPICTION OF A MID LEVEL TROUGH LIFTING NE INTO THE REGION FROM THE SW THIS EVENING. THIS FEATURE SHOULD CAUSE SCATTERED CONVECTION TO PERSIST THROUGH MOST OF THE EVENING INTO THE OVERNIGHT HOURS. MIN TEMPS TONIGHT VERY FROM MID-UPPER 60S IN AREAS THAT EXPERIENCED HEAVY RAIN TO THE LOWER 70S ELSEWHERE. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 250 PM MONDAY... MODEL GUIDANCE CONTINUES TO DEPICT A MID LEVEL TROUGH DROPPING SEWD INTO CENTRAL NC FROM THE VA MOUNTAINS TUESDAY AFTERNOON. GFS APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK AND IS A FEW HOURS SLOWER COMPARED TO THE SLIGHTLY FASTER NAM AND ECMWF. MID LEVEL TROUGH A BIT SHARPER...SUGGESTING BETTER LOW-MID LEVEL CONVERGENCE AHEAD OF THIS FEATURE. THUS...SHOULD SEE SCATTERED CONVECTION START BY LATE MORNING-EARLY AFTERNOON IN THE NORTHERN PIEDMONT THEN PROGRESS EAST-SE ACROSS THE REGION. TROUGH SLOW TO LIFT OUT SO SCATTERED CONVECTION SHOULD PERSIST ALONG AND EAST OF HIGHWAY 1 WELL INTO THE NIGHT. STILL A BIT UNCERTAIN ON SEVERE POTENTIAL AS EXTENSIVE MORNING CLOUDINESS WILL LIKELY LIMIT INSOLATION. WHILE SHEAR WILL BE A LITTLE BETTER THAN THIS AFTERNOON...STILL NOT TO THE THRESHOLD FOR ORGANIZED SEVERE STORMS. THUS...EXPECT A FEW MORE SHOWERS AND STORMS TUESDAY INTO TUESDAY NIGHT BUT NOT OVERLY CONFIDENT ON SEVERE POTENTIAL. WHILE HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND STORMS...ENOUGH WESTERLY WIND THROUGH THE COLUMN TO CAUSE STORMS TO MOVE STEADILY (15-20 MPH) TO THE EAST. STILL...LOCALIZED FLOODING POSSIBLE IN URBAN/POOR DRAINAGE AREAS. TEMPS TUESDAY DEPENDENT ON DEGREE OF CLOUDINESS IN THE MORNING. RH CROSS SECTIONS SUGGEST SOME PARTIAL SUN POSSIBLE MID-LATE MORNING INTO EARLY AFTERNOON BEFORE CONVECTION FIRES. TRIMMED MAX TEMPS A DEGREE OR TWO FROM PREVIOUS FORECAST. IF CONSIDERABLE CLOUDINESS REALIZED TUESDAY MORNING...MAX TEMPS MAY END UP STILL BEING A CATEGORY TOO WARM. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 200 PM MONDAY... THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY... WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED. BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT THE SURFACE AND ALOFT. AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION. ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS IS DAY 7/8 TIME FRAME. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE WEEKEND. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... AS OF 1010 AM... OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL PLAIN. CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND OVER THE COASTAL PLAIN. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 148 PM EDT MON JUN 27 2011 NCZ038-039-073-074-083-281000- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-281000- FORSYTH-GUILFORD-ALAMANCE- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-024-025-281000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 27, 1:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT MON JUN 27 2011
NCZ022-023-040-271900-
ALAMANCE-CHATHAM-GUILFORD-
156 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST
GUILFORD...NORTHWEST CHATHAM AND SOUTHERN ALAMANCE COUNTIES THROUGH
300 PM EDT...
AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SNOW CAMP...OR ABOUT 10 MILES SOUTHWEST OF
BURLINGTON...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW CAMP...
SUTPHIN...SAXAPAHAW.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3595 7926 3578 7930 3586 7955 3590 7955
3590 7963 3602 7958 3604 7926
TIME...MOT...LOC 1756Z 283DEG 13KT 3595 7953
WSSLocal storm report, Jun 27, 2:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST 3 NE LAKE WHEELER 35.73N 78.69W
06/27/2011 E62 MPH WAKE NC TRAINED SPOTTER
SKYWARN SPOTTER OBSERVED ESTIMATED WIND GUST 62 MPH AND
PENNY SIZE HAIL.
&&
EVENT NUMBER RAH1100915
TDHSpecial weather statement, Jun 27, 2:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON JUN 27 2011
NCZ089-271915-
SAMPSON-
230 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 315 PM EDT...
AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
IVANHOE...OR ABOUT 15 MILES SOUTHWEST OF WALLACE...MOVING NORTH AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3487 7851 3494 7815 3489 7814 3474 7819
3472 7814 3472 7811 3470 7811 3468 7815
3455 7825
TIME...MOT...LOC 1830Z 178DEG 15KT 3464 7822
WSSLocal storm report, Jun 27, 2:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 4 SW MONCURE 35.57N 79.13W
06/27/2011 LEE NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1100916
TDHLocal storm report, Jun 27, 2:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 ENE RALEIGH 35.82N 78.60W
06/27/2011 M1.00 INCH WAKE NC NWS EMPLOYEE
NWS EMPLOYEE REPORTED QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1100917
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:51 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 54 min |
| Jun 26, 11:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 66 min |
| Jun 26, 11:46 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 89 min |
| Jun 27, 1:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson | 87 min |
| Jun 27, 2:48 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 87 min |
| Jun 27, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 27, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 48 min |
| Jun 27, 1:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 27, 1:56 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 27, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 61 min |
| Jun 27, 2:23 PM EDT | Flash Flood Warning | RAH | Wake | 99 min |
| Jun 27, 2:30 PM EDT | Special Weather Statement | RAH | Bladen | 45 min |
| Jun 27, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Jun 27, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 56 min |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 27, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jun 27, 3:09 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Jun 27, 3:20 PM EDT | Special Weather Statement | RAH | Durham, Johnston, Orange, Wake | 55 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 63 min |
| Jun 27, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 37 min |
| Jun 27, 3:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 53 min |
| Jun 27, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jun 27, 4:31 PM EDT | Areal Flood Advisory | RAH | Sampson | 119 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.